West Virginia, 2010Tornadoes and Damaging Winds in West Virginia, September 16, 2010
September 16, 2010 · NWS RLX · 12 events in 6 counties and zones
A cold front, in tandem with strong mid and upper level forcing, produced a severe weather outbreak in southeast Ohio into extreme western West Virginia during the late afternoon and evening of Thursday the 16th. The setup featured a 45 knot mid level flow and a 95 knot upper level jet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 10
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front, in tandem with strong mid and upper level forcing, produced a severe weather outbreak in southeast Ohio into extreme western West Virginia during the late afternoon and evening of Thursday the 16th. The setup featured a 45 knot mid level flow and a 95 knot upper level jet. Matter of fact, a larger area of showers, associated with a warm front, had moved across southeast Ohio and West Virginia during the morning and midday hours. This kept the surface based instability at a minimum. However, new cells formed further west during the mid afternoon over western Ohio. It was this new cluster of convection that would intensify due to the strong mid and upper level dynamics. Several of the new cells formed and intensified on the southern or southwestern flank of the overall larger area of showers and thunderstorms. This area of convection stretched further to the northeast into eastern Ohio and western Pennsylvania. This allowed an unimpeded low level moisture inflow into the new development. Surface dew points ahead of the cold front reached into the mid 60s.
Most of the severe thunderstorms exhibited strong rotation, resulting in the spawning of 5 tornadoes. Four of these 5 tornadoes were in southeast Ohio. One of the 4 Ohio tornadoes crossed from Fairfield County into western Perry County. Another 1 of the 4 crossed from Perry into northwestern Morgan County. One tornado patch was solely in Athens County. Finally, the last of the 4 tornadoes in Ohio crossed the Ohio River from northeastern Meigs County into southern Wood County in West Virginia. This tornado was the strongest and resulted in a fatality on the West Virginia side of the Ohio River. The last direct death from a tornado in West Virginnia was back in June of 1982. Finally, the last short tornado path in this outbreak was solely in western West Virginia, located in Wirt County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 16, 4:33 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 16, 4:33 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
533 PM EDT THU SEP 16 2010
.SYNOPSIS...
A STRONG COLD FRONT PUSHES EAST OF THE AREA TONIGHT. HIGH PRESSURE
RETURNS FRIDAY AND LASTS INTO THE WEEKEND. ANOTHER COLD FRONT
PUSHES SOUTHEAST SUNDAY. HIGH PRESSURE RETURNS NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 669 FOR PARTS OF
EXTREME SOUTHEAST OHIO AND EXTREME NORTHWEST WEST VIRGINIA UNTIL 9
PM THIS EVENING. ALSO UPDATED POPS TO FOLLOW LINE OF STORMS WITH
FRONT ACROSS MAINLY THE NORTHERN AREAS EARLY TONIGHT...OTHERWISE
LITTLE CONVECTION AS THE SHORT WAVE RESPONSIBLE FOR THE DAYTIME RAINS
HAS JUST ABOUT EXITED THE MOUNTAINS.
PREVIOUS DISCUSSION...
BASED ON LATEST RADAR MOSAIC...LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS AREA. THIS AREA SHOULD
CONTINUE TO PUSH EAST...WITH PRECIP CHANCES DECREASING BEHIND THIS
AREA. HOWEVER...LATEST RUC...AS WELL AS RADAR...INDICATES ANOTHER
LINE OF SHOWERS/STORMS CURRENTLY DEVELOPING TO OUR NORTHWEST...WILL
MOVE EAST THRU EARLY TONIGHT. APPEARS BEST COVERAGE WILL BE ACROSS
OUR NORTHERN COUNTIES...SOUTHEAST OHIO/NORTHERN WEST VIRGINIA.
SPC HAS THE NORTHWEST HALF OF OUR FORECAST AREA IN SLIGHT RISK
AREA...WITH DAMAGING WINDS BEING THE MAIN THREAT. FEEL ANY SEVERE
THREAT WILL BE LIMITED TO FAR NORTHWEST/NORTH-CENTRAL COUNTIES...
BUT WILL NOT INCLUDE SEVERE WORDING AT THIS TIME. BUT WILL INCLUDE
GUSTY WINDS IN THE GRIDS THROUGH 02Z.
MODELS SUGGEST PRECIP CHANCES SHOULD THEN END EARLY FRIDAY...WITH
DRY WEATHER ANTICIPATED THROUGH THE REMAINDER OF THE DAY.
BASED ON CURRENT TEMPS BEHIND FRONT...HAVE TWEAKED LOW TEMPS FOR
TONIGHT DOWN A DEGREE OR TWO. OTHERWISE...GUIDANCE FOR FRIDAY IS
CLOSE TO PAST NUMBERS AND WAS GENERALLY USED.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
WITH A COLD FRONT EAST OF THE MOUNTAINS...A HIGH PRESSURE SLIDES
FROM THE NORTHWEST BRINGING DRY AND COOLER AIRMASS INTO OUR REGION
FRIDAY NIGHT AND SATURDAY.
A BROAD AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST FAR
NORTH...ALONG THE US AND CANADA BORDER ON SUNDAY. THE GFS SHOWS AN
ELONGATED VORT MAX AROUND THE SOUTHERN PERIPHERY OF THIS
LOW...ACROSS PA...AND NORTHERN OH. THE ECMWF AND GEM SHOW THIS
FEATURE WAY FURTHER NORTH...BUT SHOW WEAK SHORT WAVES MOVING
ACROSS OH AND WV FOR THE SAME TIME PERIOD. THE SREF SUGGEST AN
APPROACHING COLD FRONT BRINGING QPF ACROSS THE AREA...WHILE THE
GFS AND ECMWF KEEP PCPN NORTH OF THE AREA SUN NIGHT INTO MONDAY.
DECIDED TO CARRY SLIGHT CHANCE WITH THIS FEATURE MAINLY ACROSS THE
NORTHERN THIRD OF THE AREA...AND TO KEEP THE SOUTHERN TWO THIRDS
DRY.
FOR TEMPERATURES....WENT WITH BIAS CORRECTED CONSENSUS MOS KEEPING
HIGHS IN THE LOWER 80S SATURDAY...INCREASING A DEGREE OR TWO ON
SUNDAY. CLEAR SKIES WILL PROVIDE LOWS IN THE LOWER
50S...INCREASING A DEGREE OR TWO BY SUN NIGHT DUE TO CLOUD COVER.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
BY MONDAY...THE AFOREMENTIONED COLD FRONT COULD PUSH SOUTH AS A
DRY FRONT LINING UP ALONG SOUTHERN VA AND KY BETWEEN HIGH
PRESSURES TO THE NORTH AND SOUTH. THIS SCENARIO SHOULD KEEP THIS
FRONTAL BOUNDARY RATHER WEAK WITH JUST ONLY CLOUDS. ON
TUESDAY...THE FRONTAL REMNANTS LIFT NORTHEAST AS A WARM FRONT
KEEPING SOME CLOUD COVER ACROSS THE AREA.
HIGH PRESSURE TAKES CONTROL OF WEATHER CONDITIONS WED AND EARLY
THU...BRINGING WARMER TEMPERATURES AND RELATIVELY DRY WEATHER.
ANOTHER COLD FRONT APPROACHES FROM THE NORTH ON THURSDAY...PERHAPS
STALLING ACROSS OUR NORTHERN BORDER THRU THE WEEKEND. THE LOCATION
AND MOVEMENT OF THIS LATER FRONT IS UNCERTAIN ATTM.
ADJUSTED POPS ACCORDINGLY. USED A BLEND OF BIAS CORRECTED MOS
GUIDANCE AND HPC TEMPERATURES FOR HIGHS AND LOWS THROUGH THE
PERIOD.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
LATEST RADAR MOSAIC INDICATES LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS THE AREA. CONDITIONS
UNDER THIS AREA OF PRECIPITATION IS GENERALLY MVFR...WITH IFR
CONDITIONS NEAR THE HEAVIER RAIN.
THIS PRECIPITATION WILL CONTINUE TO PUSH EAST WITH CONDITIONS
ACROSS MANY LOCATIONS BECOMING VFR/MVFR. HOWEVER...EXPECT SOME
SHOWERS/STORMS WILL REDEVELOP ACROSS SOUTHEAST OHIO BY 00Z...AND
THEN PUSH EAST AHEAD OF A COLD FRONT.
AFTER MAIN PRECIPITATION PUSHES AROUND 06Z...MVFR CLOUDS IN THE
WRAP AROUND MOISTURE BEHIND THE COLD FRONT WILL...ALONG WITH POST
RAIN NOCTURNAL MIST...BRING MVFR CONDITIONS OVERNIGHT
TONIGHT...EVEN IFR BY DAWN FRI.
CONDITIONS WILL GRADUALLY IMPROVE AFT 12Z.
EXPECT GUSTY SW WINDS THIS AFTERNOON WILL BECOME MODERATE W
TONIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: MODERATE
ALTERNATE SCENARIOS: ISOLATED MVFR FOG COULD DEVELOP ALONG RIVERS
AND OTHER FAVORED VALLEY LOCATIONS BESIDES THE TYGART...AND BRIEF
IFR MIST/FOG ALONG THE TYGART. TIMING AND INTENSITY OF
PRECIPITATION INCLUDING POSSIBLE IFR IN HEAVIER RAINFALL
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H M H H H H M M M H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H M M M M M M
PKB CONSISTENCY H H M L L M L M M H H H
CKB CONSISTENCY H H H M M L M L L M H H
AFTER 00Z SATURDAY...
NO ORGANIZED AREAS OF IFR EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JSH/ARJ
NEAR TERM...JMV
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JSH
Hazardous weather outlook, Sep 16, 4:28 PM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT THU SEP 16 2010
KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>020-172130-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-
528 PM EDT THU SEP 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER
SOUTHEAST OHIO...EASTERN KENTUCKY...AND WESTERN WEST
VIRGINIA...WITH DAMAGING WINDS THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ066-067-075-076-084-085-WVZ009>011-172130-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
528 PM EDT THU SEP 16 2010
...SEVERE THUNDERSTORM WATCH 669 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
VAZ003-004-WVZ024>040-046-047-172130-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
528 PM EDT THU SEP 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 16, 5:50 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
650 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL NELSONVILLE 39.45N 82.25W
09/16/2010 U1.00 INCH ATHENS OH PUBLIC
&&
NNNNLocal storm report, Sep 16, 5:58 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO 5 S NELSONVILLE 39.39N 82.23W
09/16/2010 ATHENS OH FIRE DEPT/RESCUE
ON PERRY RIDGE ROAD.
&&
JDENTLocal storm report, Sep 16, 6:32 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO THE PLAINS 39.37N 82.13W
09/16/2010 ATHENS OH NWS EMPLOYEE
HIT TRAILER PARK AND OVERTURNED SEVERAL TRAILERS ON US 33
&&
JDENTLocal storm report, Sep 16, 6:40 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 4 ENE ATHENS 39.35N 82.03W
09/16/2010 ATHENS OH PUBLIC
AUTO TECH BUILDING IS GONE. DEBRIS EVERYWHERE.
&&
JDENTLocal storm report, Sep 16, 6:53 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO THE PLAINS 39.37N 82.13W
09/16/2010 ATHENS OH NWS EMPLOYEE
HIT TRAILER PARK AND OVERTURNED SEVERAL TRAILERS ON US 33
&&
JDENTLocal storm report, Sep 16, 7:00 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
800 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD ATHENS 39.31N 82.08W
09/16/2010 ATHENS OH PUBLIC
&&
NNNNTornado, Wood
- When
- September 16, 7:05 PM EST to 7:13 PM EST
- Where
- Wood County, 1.24 mi WSW of Humphrey to 0.77 mi NNW of California
- Rating
- EF3
- Path length
- 6.53 mi
- Path width
- 500 yd
- Deaths
- 1 direct, 0 indirect
- Injuries
- 10 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 39.141, -81.740
This tornado originated in northeastern Meigs County Ohio and crossed the Ohio River, just upstream of the lock and dam and the community of Belleville. A small pocket of EF3 damage located along Route 68 in the valley and flood plain along the river. The maximum wind gusts were estimated at 160 mph here. Also, the width of the tornado briefly widened to 500 yards here. Well built single family homes received major damage or were destroyed. In this area, a 57 year old male was killed. He, his wife, and their dog had gone downstairs into the basement for protection. The husband went back upstair to get a flashlight. He figured the electricity would go out, as darkness had already set in. At that point, he disappeared as the tornado hit. His wife tried to open the door to let him back down, but she could not open the door. Their ranch style home with a brick front was destroyed. His body was found some 150 to 200 feet away in a field. Ten other people were injured, but none seriously. Other significant structural and tree damage occurred along a river access road and basically along the South Fork of Lee Creek drainage toward Rockport. The total path length of this tornado from Meigs County Ohio into Wood County was over 9 miles. All total, the county reported 10 homes destroyed, 6 homes with major damage, and 27 homes with minor damage. About 15 to 18 outbuildings were damaged or destroyed.
Thunderstorm Wind, Tyler
- When
- September 16, 7:08 PM EST
- Where
- Tyler County, 2.15 mi S of Middlebourne to 1.51 mi SSE of Middlebourne
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.469, -80.908
Several trees were blown down on State Route 18 and along the Middlebourne-Wick Road.
Thunderstorm Wind, Wood
- When
- September 16, 7:15 PM EST
- Where
- Wood County, 0.96 mi E of Rockport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.072, -81.552
A 60 mph wind gust was estimated.
Tornado, Wirt
- When
- September 16, 7:25 PM EST to 7:30 PM EST
- Where
- Wirt County, 1.06 mi E of Enterprise to 1 mi NW of Cherry
- Rating
- EF1
- Path length
- 0.69 mi
- Path width
- 175 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.018, -81.350
Tree damage occured along portions of State Route 5 about 3.5 miles eastsoutheast of Palestine. Numerous hardwoods were topped halfway down their trunks. Several very large softwoods were either topped or uprooted. The orientation of the damage conformed to a converging wind flow. The maximum wind gust of 100 mph was estimated. The maximum width was around 175 yards. A brick chimney became detached from a house and collapsed. A few small outbuildings were also destroyed. Power outages were common.
Thunderstorm Wind, Wirt
- When
- September 16, 7:25 PM EST
- Where
- Wirt County, 0.6 mi WSW of Palestine to 0.3 mi SE of Palestine
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.027, -81.410
A downburst occurred just south of Palestine, across Route 14. The result was some scattered tree damage and minor structural damage.
Thunderstorm Wind, Wirt
- When
- September 16, 7:25 PM EST
- Where
- Wirt County, Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.070, -81.400
Large branches were blown down.
Thunderstorm Wind, Calhoun
- When
- September 16, 7:40 PM EST
- Where
- Calhoun County, 0.77 mi NNW of Annamoriah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.940, -81.226
Trees were blown down along Route 5.
Thunderstorm Wind, Harrison
- When
- September 16, 7:50 PM EST
- Where
- Harrison County, 0.64 mi NE of Clarksburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.286, -80.341
Two sets of power lines were knocked down by fallen trees on Baltimore Avenue.
Thunderstorm Wind, Taylor
- When
- September 16, 8:00 PM EST
- Where
- Taylor County, 1.18 mi WNW of Meadland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.324, -80.191
Large branches were blown down along Smith Road.
Thunderstorm Wind, Harrison
- When
- September 16, 8:10 PM EST
- Where
- Harrison County, 1.02 mi WNW of Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.127, -80.296
Multiple trees were blown down along Johnstown Road.
Thunderstorm Wind, Calhoun
- When
- September 16, 8:20 PM EST
- Where
- Calhoun County, 0.24 mi S of Hur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.867, -81.171
Trees were blown down along Kirby Ridge Road.
Thunderstorm Wind, Calhoun
- When
- September 16, 8:30 PM EST
- Where
- Calhoun County, 1 mi SW of Arnoldsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.770, -81.143
Trees were blown down along Road Run.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Wood | 2010-09-16 | 57 | Male | Permanent Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, September 16, 20102 deaths · 2 injured · $27 million · EF1 · 33 events
- Tornadoes and Hail in Ohio, September 16, 201020 injured · $5.1 million · EF3 · 10 events
- Tornadoes and Hail in Ohio, September 16, 2010$36 million · EF2 · 11 events
- Tornadoes and Hail in Ohio, September 16, 20101 injured · $224,000 · EF1 · 14 events
- Tornado and Damaging Winds in New Jersey, September 16, 20101 injured · $186,000 · EF1 · 13 events
- Tornado and Damaging Wind in Ohio, September 16, 2010$90,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, September 16, 2010$25,000 · 4 in hail · 24 events
- Damaging Wind in Arkansas, September 16, 2010$75,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, September 16 to 17, 2010$31,000 · 1 in hail · 7 events
- Damaging Winds in Pennsylvania, September 16, 2010$25,000 · 50 kt wind · 4 events
- Flood in Michigan, September 16, 2010$25,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 16, 2010106 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255627, 255660, 255669, 255628, 255629, 255668, 255665, 255663, 255661, 255664, 255666, 255667.